Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pains in body, anaemia
Oct 26, 2006

The symptoms I am having...I had strange feeling in my arms, moved from side to side, and moved after disapearance to belly. The skin was irritated but not something I can explain, clothes not feeling good against me, something like mild sunburn. I now have pain in the legs deep in the bone and the skin all up the thigh, pains inside a little like when I had shingles. Nurofen helps. I also have deep aching in lumbar region. I have mild anaemia. I am checking this and am on liquid iron. I got very tired and run down, rested a lot. I am on ritonavir 100mg, 200 x2, one Truvada, and have been ok till now. I am very exhausted and not my usual self and no apetite. I am very concerned as to whether this is drug toxicity or something else.

Response from Dr. Conway

You seem to be on relatively high dose ritonavir, and this can cause a number of the side effects you describe, with respect to the various aches and pains. Is there any way you could go off it (using a non-nucleoside drug)or at least go on another protease inhibitor, using the ritonavir at a lower, boostng dose? the anemia does not often occur as a result of any of the medicatiosn you are taking, and may be due to some other condition or to HIV disease progression. If it is the latter, it may actually get better as you start on HIV treatment, but I would suggest you discuss with your doctor the types of tests that could be done to figure out the cause of the anemia in the meantime.



Previous
Diabetes
Next
how to take meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement